MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CELLEBRITY; BRUSH, BIOPSY, BRONCHOSCOPE (NON-RIGID)

BOSTON SCIENTIFIC CORPORATION CELLEBRITY; BRUSH, BIOPSY, BRONCHOSCOPE (NON-RIGID)
Model Number M00516010
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).A cellebrity pulmonary cytology brush was received for analysis.Visual evaluation of the returned device revealed that the working length (sheath) was detached from the handle when received.In addition, the working length (sheath) was kinked in several locations and a kink was found near the handle cannula.During functional inspection, the handle was actuated, however the brush was not able to extend due to the damages observed on the device.As per complaint information the issue occurred during procedure, it is most likely that procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity.Handling and manipulation of the device during its use can lead to kink the working length (sheath).The kinks in the working length can cause friction between the components at kinked areas.The kinking of the device near the handle can cause that the handle cannula hits again the sheath at kinked area during handle actuation.Force actuating the handle can push out the sheath from handle and this would result in brush unable to be extended.Based on the information available and the analysis performed, the most probable root cause of the reported event is adverse event related to procedure, since the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a cellebrity pulmonary cytology brush was used in the lungs during a bronchoscopy with bronchial brushings procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the brush was able to extend from the sheath to take tissue samples.However, the brush failed to extend when they tried to put the specimen in the jar.The procedure was completed with another pulmonary cytology brush.There were no patient complications reported as a result of this event.The condition of the patient at the conclusion of the procedure was reported to be fine.Note: this event has been deemed an mdr-reportable event based on the investigation results which revealed that the working length (sheath) was detached from the handle when received.

Brand Name
CELLEBRITY
Common Device Name
BRUSH, BIOPSY, BRONCHOSCOPE (NON-RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9398674
Report Number3005099803-2019-05819
Device Sequence Number381885
Product Code BTG
UDI-Device Identifier08714729746249
UDI-Public08714729746249
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K780872
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2021
Device Model NumberM00516010
Device Catalogue Number1601S
Device Lot Number0023288393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2019
Initial Report FDA Received Date12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1